Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 32, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jul 16, 2019, 1:04 PM CDT for Prentiss County, Tishomingo County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2019, 1:04 PM CDT (18:04 UTC)
- Expired
- Jul 16, 2019, 1:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 73 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
801
WFUS54 KMEG 161804
TORMEG
MSC117-141-161830-
/O.NEW.KMEG.TO.W.0032.190716T1804Z-190716T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
104 PM CDT Tue Jul 16 2019
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southern Tishomingo County in northeastern Mississippi...
Southeastern Prentiss County in northeastern Mississippi...
* Until 130 PM CDT.
* At 104 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located near Belmont, or 8 miles southwest
of Tishomingo State Park, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Tishomingo State Park, Belmont, Tishomingo, Burton, Paden,
Thrasher, Dennis, Moores Mill, Bloody Springs, Carter Branch,
Mingo, Petertown and Neil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3452 8815 3446 8830 3447 8837 3455 8846
3478 8811
TIME...MOT...LOC 1804Z 238DEG 33KT 3454 8830
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
SGW1 follow-up statement
939
WWUS54 KMEG 161814
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
114 PM CDT Tue Jul 16 2019
MSC117-161823-
/O.CAN.KMEG.TO.W.0032.000000T0000Z-190716T1830Z/
Prentiss MS-
114 PM CDT Tue Jul 16 2019
...THE TORNADO WARNING FOR SOUTHEASTERN PRENTISS COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3452 8815 3449 8825 3452 8830 3462 8833
3478 8811
TIME...MOT...LOC 1813Z 238DEG 33KT 3459 8821
$$
MSC141-161830-
/O.CON.KMEG.TO.W.0032.000000T0000Z-190716T1830Z/
Tishomingo MS-
114 PM CDT Tue Jul 16 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTHERN
TISHOMINGO COUNTY...
At 113 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located over Tishomingo State Park, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Tishomingo State Park, Belmont, Tishomingo, Paden, Mingo, Dennis,
Bloody Springs, Petertown, Neil and Carter Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3452 8815 3449 8825 3452 8830 3462 8833
3478 8811
TIME...MOT...LOC 1813Z 238DEG 33KT 3459 8821
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
SGWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jul 16, 10:10 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 16, 10:10 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1010 AM CDT Tue Jul 16 2019
.DISCUSSION...
SKies remain cloudy across the Mid-South this morning with
temperatures ranging from the mid 70s to lower 80s. A large area
of showers and isolated thunderstorms is moving across the region
at this time. Locally heavy rainfall is occurring and the Flash
Flood Watch remains in effect. Center of the remnants of Barry are
located north of St. Louis, MO and will continue to move east this
afternoon. Will update forecast to remove morning wording.
ARS
&&
.PREV DISCUSSION... /issued 309 AM CDT Tue Jul 16 2019/
DISCUSSION...
Remnants of Barry will continue to bring chances for showers and
thunderstorms to the Mid-South through Wednesday.
Currently, an area of showers and thunderstorms has developed
across Southern Arkansas. These storms are quickly racing east and
will begin to impact Eastern Arkansas over the next couple of
hours. Very heavy rain is associated with these storms. The
convection will eventually spread into the Memphis Metro area
later this morning and will push eastward toward the Tennessee
River during the afternoon hours. Heavy rainfall will be a
continued threat with this convection thus flash flooding will be
possible. A Flash Flood Watch was due to end across four counties
in North Mississippi this morning, but with the expected movement
of the current convection will go ahead and keep Flash Flood
Watch going through this evening. In addition, embedded storms
within this line could become severe producing damaging winds as
the line interacts with daytime heating later today.
Another round of heavy rain is expected to develop overnight
tonight across North Mississippi. May need to consider extending
the Flash Flood Watch even longer in time, but will let day shift
evaluate and make the call.
The heavy rain that develops tonight over North Mississippi will
linger into Wednesday across areas of West Tennessee near the
Tennessee River and Northeast Mississippi. The remnants of Barry
finally will lift northeastward into the Appalachians by
Wednesday evening which should end the chances for rain. However,
some models continue to show some rain lingering near the
Tennessee River into Wednesday Night thus have added 20 POPS for
now.
An upper ridge will build over the area in the wake of the
departure of Barry. With the wet ground, expect humidity levels to
be high. As temperatures begin to increase due to the ridge,
expect heat index values to rise to around 105 degrees Thursday
into the weekend. Heat Advisories may become necessary. Chances
for diurnal convection will begin by the weekend as the ridge
weakens and retrogrades to the west.
Models are showing a cold front moving into the area on Monday.
Chances for showers and thunderstorms will increase as a result.
Expect a break from the heat and humidity behind the front.
KRM
&&
.AVIATION...
/12z TAFs/
Showers and thunderstorms will continue across the Mid-South
today. Expect prevailing MVFR ceilings this morning, eventually
improving by this afternoon. Tempo IFR to low MVFR ceilings and
visibility are expected within thunderstorms. Convection is
expected to wane by 00z but redevelopment is possible overnight.
At this time, the greatest potential for overnight thunderstorms
will be across north MS. Gusty south winds will continue through
this afternoon.
MJ
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Flash Flood Watch until 7 PM CDT this evening for Dunklin-
Pemiscot.
MS...Flash Flood Watch until 7 PM CDT this evening for Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Lafayette-Marshall-Panola-
Pontotoc-Quitman-Tallahatchie-Tate-Tippah-Tunica-Union-
Yalobusha.
TN...Flash Flood Watch until 7 PM CDT this evening for Crockett-Dyer-
Fayette-Gibson-Hardeman-Haywood-Lake-Lauderdale-Madison-
Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 16, 3:33 AM CDT, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 333 AM CDT Tue Jul 16 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-171200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 333 AM CDT Tue Jul 16 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight The remnants of Barry will continue to bring rainfall to the Midsouth. Flash flooding will remain possible in areas affected by persistent rain bands. Some thunderstorms embedded in the heavier rain bands could become strong to severe today. Damaging winds would be the main threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat indices may reach or exceed 105 degrees from Thursday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. KRM
In the hours before
Local storm report, Jul 16, 11:05 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 AM CDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 4 NNW SOUTHEAST MEMPHIS 35.11N 89.92W
07/15/2019 SHELBY TN PUBLIC
100 YEAR OLD TREE FELL AT THE BOTANICAL GARDENS IN
MEMPHIS.
&&
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:51 AM CDT | Areal Flood Advisory | MEG | DeSoto, Panola, Tate | 114 min |
| Jul 16, 6:32 AM CDT | River Flood Warning | MEG | Tate, Tunica | 35 hr |
| Jul 16, 10:02 AM CDT | Areal Flood Advisory | MEG | DeSoto | 3 hr |
| Jul 16, 11:44 AM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| Jul 16, 12:19 PM CDT | River Flood Warning | MEG | Tallahatchie | 72 hr |
| Jul 16, 12:19 PM CDT | River Flood Warning | MEG | Tallahatchie | 5 days |
| Jul 16, 12:19 PM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 49 hr |
| Jul 16, 12:21 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 3 hr |
| Jul 16, 2:45 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw | 3 hr |
| Jul 16, 3:49 PM CDT | Heat Advisory | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more | 28 hr |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.